On Bauer's generalized Gershgorin discs

E. Deutsch, C. Zenger

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


It is shown that the eigenvalue inclusion theorems for Gershgorin discs hold in a slightly weaker form also in the case of numerical ranges defined as the union of generalized Gershgorin discs in the sense of Bauer. The proof uses arguments similar to those of the Perron-Frobenius-theory but applied to matrices which are not necessarily nonnegative in the usual sense.

Original languageEnglish
Pages (from-to)63-70
Number of pages8
JournalNumerische Mathematik
Issue number1
StatePublished - Feb 1975
Externally publishedYes


Dive into the research topics of 'On Bauer's generalized Gershgorin discs'. Together they form a unique fingerprint.

Cite this